MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE, T7; PLATE, FIXATION, BONE

STRYKER GMBH SCREWDRIVER BLADE, T7; PLATE, FIXATION, BONE
Catalog Number 62-27015
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
During surgery the tip of screwdriver break off and remain stuck in the screw interface.When the plate need to be removed later it will be difficult due to the fact that the screw interface is blocked by the broken tip of screwdriver.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections to concomitant medical products and device evaluated by mfr.The reported event that screwdriver blade, t7 was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much applied mechanical force during screw insertion.The device inspection revealed the following: the tip of the returned screwdriver blade is indeed completely broken off during screw insertion.Close up of the fracture surface revealed that some cracks are clearly evident, whereas the high applied forces led to a strain hardening / embrittlement of the material which finally resulted in the breakage (over time).The root cause of the failure was repeated powerful dynamically overload during use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
SCREWDRIVER BLADE, T7
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7732847
Report Number0008031020-2018-00524
Device Sequence Number751640
Product Code HRS
UDI-Device Identifier04546540594150
UDI-Public04546540594150
Combination Product (Y/N)N
PMA/510(K) Number
K141430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number62-27015
Device Lot NumberAF08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;